MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OPEN SPINE CLAMP, TITANIUM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OPEN SPINE CLAMP, TITANIUM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9731780
Medical Device Problem Codes Material Deformation (2976); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return requested for suspect spine clamp.No parts have been received by manufacturer for analysis.On 01/23/2017, a medtronic representative, following-up at the site, reported the surgeon was trying to tighten the clamp on the spinous process and it just would not tighten down.A second clamp was used to continue the procedure.
 
Event or Problem Description
A medtronic representative received a report from that while in a spine procedure, the site's spine clamp was damaged and no longer works properly.No further details regarding the damage, or how it occurred, were provided.A second clamp was used to continue the procedure to completion.Delay in therapy was less than one hour.There was no impact on patient outcome reported.
 
Additional Manufacturer Narrative
Device manufacturing date is now provided.
 
Additional Manufacturer Narrative
Additional information: patient age, weight and gender provided.There was a reported delay to the procedure of less than 1 hour due to this issue.

Brand Name
OPEN SPINE CLAMP, TITANIUM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6283529
Report Number1723170-2017-00248
Device Sequence Number1709533
Product Code HAW
UDI-Device Identifier00643169308879
UDI-Public00643169308879
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K990214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9731780
Device Lot Number120605
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date02/24/2017
04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight120